Has anyone had experience with Abilify?

Discussion in 'Fibromyalgia Main Forum' started by caperkat, Mar 24, 2006.

  1. caperkat

    caperkat New Member

    One of my docs just suggested that I gradually add the fairly new Rx "Abilify" to the Lamictal I already take, mostly for the depression & mood swings that accompany the FM. I wonder if anyone has taken it or has any thoughts on Abilify.
    While I can do my best to handle the ups & downs of FM physical pain, some days I struggle with almost out of control mood & depression issues that at the time seem more unpleasant or unbearable. I'm hoping this will help. (or any other suggestions for things you all have found to help with depression). I've been prescribed many Rx's over the years, and usually one will lose its effectiveness after 1 year or two. Looks like it's that time again. :(

    kat
  2. mme_curie68

    mme_curie68 New Member

    Hi Kat -

    I have bipolar disorder, Type 2 which means I cycle more towards depression than mania, but I have had some mania also.

    I have been on mood stabilizers since being "upgraded" (LOL) from chronic depression to bipolar disorder.

    I have the same problem with becoming resistant to psych meds after a couple of years. Right now, I am on 60 mg Cymbalta and 600 mg Trileptal and 600 mg Seroquel (Trileptal and Seroquel at bedtime).

    But the last time I was at my psychiatrists, she happend to mention that she had some patients doing well on Ablify.

    I am going to try to get off the Trileptal. I am already only at half the dose I used to take because it's been associated with thyroid problems and I have thyroid problems. Thyroid was also why I switched from Zoloft to Cymbalta. Cymbalta is working better for the depression anyway and I think the Seroquel is the primary mood stabilizer over the Trileptal.

    Let me know if you try it and how you do on it. It's always useful to trade info. on the different meds when you have to be a "switcher" like us!
    Hugs,
    Madame Curie
  3. 69mach1

    69mach1 New Member

    treatment...i know how much courage it takes to get the help

    i wished my ex-hubby would have gotten his treated..great guy but.....bipolar no treatment

    it's sad...
    i picked the wron icon i menat to pidkc the clapping hands
    jodie
    [This Message was Edited on 03/24/2006]
  4. dani78xo

    dani78xo New Member


    abilify was one of the worst meds i've ever tried.
    i took it once and was sick for three or four days.
    it might've just been me, i tend to have really serious reactions to alot of meds.
  5. kdeenak

    kdeenak New Member

    I was on Abilify for mood swings associated with major depression and anxiety. I posted in the thread before, but certainly don't mind repeating what I said:

    I hated it personally. It was a horrible medication for me as far as side-effects go. I couldn't sleep to save my life. I couldn't sit still, couldn't pay attention, and that is not cool when you are in class. I remember having unbelievable energy and just being worn out but not being able to just sit down and relax. It caused me to get a small glimpse into what it is like to be manic as I understand it.

    I understand some people have no trouble sleeping, so I guess it just depends on the person and the dosage. I was on a low dose with disasterous results though.

    My mood did improve though, LOL

    Hugs,

    Deena
  6. mme_curie68

    mme_curie68 New Member

    Well after all the Ablify info people listed...I will never be able to take it.

    I ended up in an emergency room Thanksgiving of 2000 because I had a serious drug reaction to compazine I was given to combat nausea from a stomach bug - I had tardive dyskinesia.

    I thought I was having a stroke. My arm locked raised upright at my side, my head locked looking up at the ceiling and my back and legs spasmed uncontrollably. I was diaphoretic (cold clammy soaking sweat) and in unbelievable pain).

    IV benadryl (twice) and oral benadryl for 3 days thereafter. I NEVER want to go through that again. I couldn't even speak. I've worn a medic alert bracelet ever since. If my husband hadn't been with me I would not have been able to communicate with the docs and nurses.

    Thankfully, an alert ER nurse had actually seen TD befoe and knew my problem right away.

    I will stay a very respectful distance from anything that can cause TD.
  7. caperkat

    caperkat New Member

    i think the icon is perfect, toward some of the rheumies, & other "experts' out there!

    kat
  8. caperkat

    caperkat New Member

    I used to take trileptal, i forgot about that one. I heard of Seroquel, but when I started the upward swingtoo high last month, my doc put me on Abilify. The first few fays were a little weird, but 2 weeks later, not too bad. Less impulsive & reckless than those first few days, when I tapered off the other one.

    My hubbie didn;t like my little shopping sprees... well I really did need those sandals.

    The same meds are supposed to help with pain also

    kat
  9. caperkat

    caperkat New Member

    thx so much for the info about Amilify. Many of the side effects are similar among a lot of different meds, but I don't take any of them lightly. I always read all the drug info on the insert or online.

    I agree the first 2 or 3 days with a new med are usually the hardest, and I almost always end up on the couch, really uncomfortable. I try to get thru those fist days, because I know the benefits don't show up for at least a week or two.

    The puckering & sticking the tongue out concern me, tho. The people at work here may misunderstand. Thx again. there is a lot of good advice on these replies.

    kat